Alert archive / Iowa / River Flood Warnings in 2008
River Flood Warning 3, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at Mar 21, 2008, 10:31 AM CDT for Buena Vista County, Iowa. It took effect at Mar 21, 2008, 12:14 PM CDT. It was in force for 61 hr.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2008, 10:31 AM CDT (15:31 UTC)
- In effect from
- Mar 21, 2008, 12:14 PM CDT
- Expired
- Mar 24, 2008, 1:00 AM CDT
- In force
- 61 hr
- Issued by
- NWS Sioux Falls, SD
- Flood severity
- Minor
County Buena Vista County, IA
The radar
The Sioux Falls radar (KFSD), 159 km from the middle of the area, began a volume at 15:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Sioux River at Linn Grove (LNNI4). The gauge peaked at 18.47 ft at Mar 22, 2008, 12:00 AM CDT.
- Action stage
- 14 ft
- Minor stage
- 16.5 ft
- Moderate stage
- 20 ft
- Major stage
- 22.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06605850, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KFSD 211531
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1031 AM CDT FRI MAR 21 2008
...THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN IOWA...
LITTLE SIOUX RIVER AT LINN GROVE
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THIS AFTERNOON. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
THE LITTLE SIOUX RIVER IS RISING DUE TO RUNOFF FROM MELTING SNOW
COVER.
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED SATURDAY MORNING.
IAC021-221531-
/O.NEW.KFSD.FL.W.0003.080322T0600Z-080324T0600Z/
/LNNI4.1.ER.080322T0600Z.080323T0000Z.080324T0000Z.NO/
1031 AM CDT FRI MAR 21 2008
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* FLOOD WARNING FOR
THE LITTLE SIOUX RIVER AT LINN GROVE.
* FROM LATE TONIGHT TO LATE SUNDAY NIGHT.
* AT 8 AM FRIDAY THE STAGE WAS 17.7 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* AT STAGES NEAR 18.5 FEET...THE CITY PARK IN SIOUX RAPIDS IS
FLOODED..
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
LITTLE SIOUX RIVER
LNNI4 18.0 17.69 FRI 8 AM 18.1 SAT 7 PM3 follow-up statements
000
WGUS83 KFSD 211658
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1158 AM CDT FRI MAR 21 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IOWA...
LITTLE SIOUX RIVER AT SPENCER
LITTLE SIOUX RIVER AT LINN GROVE
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THIS AFTERNOON. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
IAC041-059-221658-
/O.EXT.KFSD.FL.W.0002.000000T0000Z-080327T0600Z/
/SPWI4.1.ER.080321T0046Z.080322T0000Z.080326T0600Z.NO/
1158 AM CDT FRI MAR 21 2008
...FLOOD WARNING EXTENDED UNTIL 1 AM THURSDAY...
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER AT SPENCER.
* UNTIL LATE WEDNESDAY NIGHT.
* AT 9 AM FRIDAY THE STAGE WAS 10.9 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* RECENT ACTIVITY...THE RIVER ROSE ABOVE FLOOD STAGE ON THURSDAY
MARCH 20.
* FORECAST...THE RIVER WILL CREST NEAR 11.3 FEET AROUND 7 PM FRIDAY MARCH 21.
THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY MARCH 26.
* AT STAGES NEAR 10.0 FEET...THE RIGHT BANK OVERFLOWS...AND MINOR
FLOODING OF THE SPENCER CITY PARK AND SOME RURAL AGRICULTURAL AREAS
BEGINS..
$$
IAC021-221658-
/O.EXT.KFSD.FL.W.0003.080321T1714Z-080324T0600Z/
/LNNI4.1.ER.080321T1714Z.080322T0000Z.080324T0000Z.NO/
1158 AM CDT FRI MAR 21 2008
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER AT LINN GROVE.
* UNTIL LATE SUNDAY NIGHT.
* AT 11AM FRIDAY THE STAGE WAS 17.9 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 12 PM FRIDAY AND CREST NEAR
18.2 FEET AROUND 7 PM FRIDAY MARCH 21. THE RIVER WILL FALL BELOW FLOOD
STAGE BY SUNDAY MARCH 23.
* AT STAGES NEAR 18.5 FEET...THE CITY PARK IN SIOUX RAPIDS IS
FLOODED..
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
LITTLE SIOUX RIVER
SPWI4 10.0 10.95 FRI 9 AM 11.3 FRI 7 PM
LNNI4 18.0 17.87 FRI 11 AM 18.2 FRI 7 PM000
WGUS83 KFSD 221447
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
947 AM CDT SAT MAR 22 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IOWA...
LITTLE SIOUX RIVER NEAR MILFORD
LITTLE SIOUX RIVER AT SPENCER
LITTLE SIOUX RIVER AT LINN GROVE
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THIS AFTERNOON. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
RUNOFF FROM RECENT SNOWMELT CONTINUES TO PUSH RIVER STAGES TO MINOR
FLOOD LEVELS ALONG THE UPPER PORTIONS OF THE LITTLE SIOUX RIVER. A
SLOW FALL IN RIVER LEVELS CAN BE EXPECTED FOR THESE LOCATIONS THROUGH
THE WEEKEND.
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED SUNDAY MORNING.
IAC059-231447-
/O.CON.KFSD.FL.W.0004.000000T0000Z-000000T0000Z/
/MIFI4.1.ER.000000T0000Z.080321T1620Z.000000T0000Z.NO/
947 AM CDT SAT MAR 22 2008
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER NEAR MILFORD.
* UNTIL FURTHER NOTICE.
* AT 11AM FRIDAY THE STAGE WAS 12.2 FEET.
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 12.0 FEET.
* AT STAGES NEAR 12.0 FEET...MINOR FLOODING OF LOW LYING AGRICULTURAL
LANDS BEGINS.
$$
IAC041-059-231447-
/O.EXT.KFSD.FL.W.0002.000000T0000Z-080325T1800Z/
/SPWI4.1.ER.080321T0046Z.080321T1425Z.080324T1800Z.NO/
947 AM CDT SAT MAR 22 2008
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER AT SPENCER.
* UNTIL TUESDAY AFTERNOON.
* AT 9 AM SATURDAY THE STAGE WAS ESTIMATED AT 10.4 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* RECENT ACTIVITY...THE RIVER ROSE ABOVE FLOOD STAGE ON THURSDAY
MARCH 20...AND CRESTED AT 10.9 FEET ON 03/21 08:44.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
MONDAY MARCH 24.
* AT STAGES NEAR 10.0 FEET...THE RIGHT BANK OVERFLOWS...AND MINOR
FLOODING OF THE SPENCER CITY PARK AND SOME RURAL AGRICULTURAL AREAS
BEGINS.
$$
IAC021-231446-
/O.CON.KFSD.FL.W.0003.000000T0000Z-080324T0600Z/
/LNNI4.1.ER.000000T0000Z.080322T0445Z.080324T0000Z.NO/
947 AM CDT SAT MAR 22 2008
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER AT LINN GROVE.
* UNTIL LATE SUNDAY NIGHT.
* AT 8AM SATURDAY THE STAGE WAS 18.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* AT STAGES NEAR 18.5 FEET...THE CITY PARK IN SIOUX RAPIDS IS
FLOODED.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
LITTLE SIOUX RIVER
MIFI4 12.0 12.20 FRI 11 AM 12.2 FRI MAR 21
SPWI4 10.0 E10.4 SAT 9 AM 10.9 FRI MAR 21
LNNI4 18.0 18.15 SAT 8 AM 18.5 FRI MAR 21000
WGUS83 KFSD 231440
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
940 AM CDT SUN MAR 23 2008
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN IOWA...
LITTLE SIOUX RIVER NEAR MILFORD
LITTLE SIOUX RIVER AT SPENCER
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IOWA..
LITTLE SIOUX RIVER AT LINN GROVE
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THIS AFTERNOON. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED MONDAY MORNING.
IAC059-231510-
/O.CAN.KFSD.FL.W.0004.000000T0000Z-000000T0000Z/
/MIFI4.1.ER.000000T0000Z.080321T1620Z.000000T0000Z.NO/
940 AM CDT SUN MAR 23 2008
THE FLOOD WARNING IS CANCELLED FOR
THE LITTLE SIOUX RIVER NEAR MILFORD.
* AT 11AM FRIDAY THE STAGE WAS ESTIMATED AT 11.5 FEET.
* FLOOD STAGE IS 12.0 FEET.
* AT STAGES NEAR 12.0 FEET...MINOR FLOODING OF LOW LYING AGRICULTURAL
LANDS BEGINS..
$$
IAC041-059-231510-
/O.CAN.KFSD.FL.W.0002.000000T0000Z-080323T1300Z/
/SPWI4.1.ER.080321T0046Z.080321T1425Z.080322T1300Z.NO/
940 AM CDT SUN MAR 23 2008
THE FLOOD WARNING IS CANCELLED FOR
THE LITTLE SIOUX RIVER AT SPENCER.
* AT 08AM SUNDAY THE STAGE WAS ESTIMATED AT 9.3 FEET.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL.
* AT STAGES NEAR 9.5 FEET...THE LOWER LEFT BANK OVERFLOWS AND VERY
MINOR FLOODING OF LOW LANDS BEGINS.
$$
IAC021-240600-
/O.CON.KFSD.FL.W.0003.000000T0000Z-080324T0600Z/
/LNNI4.1.ER.000000T0000Z.080322T0445Z.080324T0000Z.NO/
940 AM CDT SUN MAR 23 2008
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER AT LINN GROVE.
* UNTIL LATE TONIGHT.
* AT 08AM SUNDAY THE STAGE WAS 18.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* AT STAGES NEAR 18.5 FEET...THE CITY PARK IN SIOUX RAPIDS IS
FLOODED..
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
LITTLE SIOUX RIVER
MIFI4 12.0 E11.50 SUN 8 AM 12.2 FRI MAR 21
SPWI4 10.0 E9.00 SUN 8 AM 10.9 FRI MAR 21
LNNI4 18.0 18.09 SUN 8 AM 18.5 FRI MAR 21What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Mar 21, 3:05 AM CDT, 7 hours 26 minutes earlier.
Area forecast discussion, Mar 21, 3:05 AM CDT, 7 hours 26 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 305 AM CDT FRI MAR 21 2008 .DISCUSSION... AFTER TODAYS SYSTEM...WHICH ENDED UP BEING A LITTLE FARTHER NORTH AND A LITTLE WARMER THAN EXPECTED...NOT MUCH IN THE OFFING FOR THE NEXT SEVERAL DAYS IN TERMS OF POTENTIAL FOR SIGNIFICANT PRECIPITATION. FOR TODAY...UPPER LEVEL SUPPORT LINGERS ACROSS MAINLY SW MN THROUGH EARLY AFTERNOON AND WILL CONTINUE HIGHS POPS BUT RELATIVELY LOW QPF. MID LEVEL FRONT ALSO LINGERS ACROSS THIS AREA BUT WEAKENS AS WAVE PASSES. OUTSIDE OF TODAY...MAIN CHANCES WILL BE SATURDAY AND THEN MONDAY NIGHT AND TUESDAY. BOTH ARE PRETTY SLIM CHANCES AS UPPER LEVEL SUPPORT NOT ALL THAT IMPRESSIVE. THE MORE UNSTABLE NAM WOULD SUPPORT AN OUTSIDE CHANCE IN THE EASTERN CWA SATURDAY AFTERNOON. BY SUNDAY AFTERNOON AS WAVE IS EXITING...A DECENT THERMAL/INSTABILITY BAND SETS UP ALONG AND NORTH OF SOUTHWEST MINNESOTA...SO CHANCES WILL BE PRETTY SLIM WITH THIS FEATURE. OTHERWISE...TEMPERATURES SHOULD BE BELOW NORMAL FOR THE NEXT COUPLE OF DAYS...ESPECIALLY HIGHS...BUT A MODERATE WARMING TREND LOOKS LIKELY EARLY NEXT WEEK. CLOUDS WILL LIKELY PLAY A BIG ROLE IN KEEPING HIGHS BELOW NORMAL AND LOWS NEAR OR ABOVE NORMAL TODAY AND SATURDAY AS STRATUS MAY HAVE A HARD TIME DECREASING UNTIL FRONTAL PASSAGE ON SATURDAY. HAVE RAISED HIGHS A BIT MONDAY THROUGH WEDNESDAY...RANGING FROM THE LOW TO MID 40S IN SW MN TO THE MID 50S ACROSS CENTRAL SD. LOWS WILL BE SEASONAL AND MAINLY IN THE 20S. && .AVIATION... LOW LYING STRATUS WILL HANG ACROSS THE REGION TODAY RESULTING IN MVFR AND IFR CEILINGS. WINDS WILL BECOME FAIRLY WEAK FRIDAY NIGHT...AND MAY YIELD SOME PATCHY FOG ACROSS THE REGION. WINDS WILL INCREASE OUT OF THE NORTHWEST ON SATURDAY AS A FRONT MOVES THROUGH THE AREA...RAISING CEILINGS. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && 08/BT
Hazardous weather outlook, Mar 21, 4:22 AM CDT, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 422 AM CDT FRI MAR 21 2008 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-221200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 422 AM CDT FRI MAR 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT WINTER WEATHER... A MIX OF RAIN AND SNOW IS POSSIBLE THIS MORNING OVER PARTS OF SOUTHWEST MINNESOTA...BUT ACCUMULATIONS ARE EXPECTED TO REMAIN AT AN INCH OR LESS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
River Flood Warnings in Iowa, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.